EconPapers    
Economics at your fingertips  
 

Increasing Returns and the Design of Interest Rate Rules

Wei Xiao ()

No 2005-08, Working Papers from University of New Orleans, Department of Economics and Finance

Abstract: We introduce increasing returns to scale into an otherwise standard New Keynesian model with capital, and study the determinacy and E-stability of Taylor-type interest rate rules. With very mild increasing returns supported by empirical research, the conventional wisdom regarding the design of interest rate rules can be overturned. In particular, the "Taylor principle" no longer guarantees either determinacy or E-stability of the rational expectations equilibrium.

Keywords: Increasing returns; Indeterminacy; E-stability; Taylor principle (search for similar items in EconPapers)
JEL-codes: E32 E52 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-cba, nep-mac and nep-mon
Date: 2005-02
References: Add references at CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://louisdl.louislibraries.org/cgi-bin/showfile.exe?CISOROOT=/EFW&CISOPTR=39 (application/pdf)
Our link check indicates that this URL is bad, the error code is: 500 Can't connect to louisdl.louislibraries.org:80

Related works:
Journal Article: INCREASING RETURNS AND THE DESIGN OF INTEREST RATE RULES (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:uno:wpaper:2005-08

Access Statistics for this paper

More papers in Working Papers from University of New Orleans, Department of Economics and Finance Contact information at EDIRC.
Bibliographic data for series maintained by Janet Murphy Crane ().

 
Page updated 2018-06-18
Handle: RePEc:uno:wpaper:2005-08